Hello. I have had 11 weeks of intermittent paresthesia and burning in my right hand and right foot, and a very occasional minor set of the same symptoms in my left hand or foot. The neurologist can find nothing in his neuro exams. The brain and spinal MRI's are normal except for some long-standing osteophyte/ bone spur at the C6-6 level. Nerve conduction studies and EMG are normal I had been taking over 200 mg of B6 in my various supplements until February, when I stopped all supplements. My B6 blood level, tested for the first and only time last week, is 27, at the high end of normal. I have no help for the severs intermittent pain but Tramadol and occasionall some diazepam to try to lessen the symptoms. Is there anything left to test or anyone else to consult with? Or any ideas? Perhaps I have lingering neurotoxicity from the B^, and being hypothyroid? Pinched nerves not strong enough to show on nerve conduction studies? Any ideas?
Usually such probloems are resolved through use of steroid for a few days, axial traction and range-of-motion excercises. Since you have a normal MRI, there appear to be no contraindications. An axiat traction devisce sells for about $35 US without prescription. Use if ten times a day at frist, for ten minuite periods with an hour in-between. Throw away the water bag and GENTLY suspend yourself untikl you feel relief. Then move your head around through the limits of discomfort a dozen times. Start with 40 mg of presdisonje and wean down by 5 mg a day, then switch to ibuprufin, initially 800 mg a day in four divided doses, dropping until you use 200 mg a day for a month.
There is swelling, and this is oftenh caused by high glucose readings so you might want to have an hba1c. Metforming (the diabetric drug) sometimes relieves symptoms because it affects osmolality.
Thank you. I may try Steroids and an over-the- door traction device, if that is what you are referring to. I have been advised by my chiropractor that using a traction device daily could ease the pressure, and your suggestion reminded me just now about his suggestion. Thank you. My blood sugar readings are fine, so no worries about possible diabetes I can't tolerate NSAID's like ibuprofen because they cause abdominal pain and burning, so I am using a health food store anti-inflammatory med called Wobenzyme N. Thanks for all of your suggestions!
The traction device should be used without the water balloon. Set it up in a heavy cup hook in a beam between the doorways and lower youself gently above a chair until you just feel relief. The extension hook over the door will bend from your weight. Take the bar that goes over the top of the head harness and connect it directly to a heavy hook obtained at Home Depot. Do this for short periods - no more that ten minutes. Lower yourself two or three times during this period. Maintain traction for three minutes at a time. Very gently. Afterwards do the "range of motion" moving your head all around as far as it can go in any direction through the limits of pain and discomfort.
Initially this has to be done a dozen times daily. Then the intervals are reduced until finally you are up to one time a day.
Then take a break for two hours and repeat. Do this do a few days and reduce the frequency.
The problem is defines by the pain dermatome and does not necessarily reflect upon an MRI.
A number of people have a genetic sensitivity to NSAIDS. Oral prednisone has a bad rap (deserved), but for short term use (to two weeks) you should have any real problems.
After a week start isometric muscle tone exercises by placing a hand on the forehead and forcing your head against this. Perform this exercise at various points.
After a month try sit-ups, which strength the muscle tone of the neck.
Excellent, well-detailed suggestions. I am printing out your advice and going to give it a try, after I show it all too my chiropractor. You are so nice to spend all that time explaining it all to me. You sound very knowledgeable and experienced with all this. I feel very grateful for your reaching out to me. Thank you so very, very much. I'll also ask the neurologist about a short-term use of Prednisone and see what he says. Much appreciation. I can only assume that you have gone through something similar and had a good set of results. Thank you again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.